Results 1 to 2 of 2
Ativan withdrawal question
  1. #1
    ginnygravity is offline New Member
    Join Date
    May 2017
    Posts
    1

    Default Ativan withdrawal question

    So, I've been to the hospital over the past couple of days with severe panic attacks thinking I was sick with something really serious. They gave me a few doses of Ativan at a single mg a piece which worked great for getting me to sleep and keeping my heart rate at one I felt comfortable with, however I saw my PCP today, and they prescribed me some other drugs to help curb the panic attacks and get my brain chemistry back up to snuff. She prescribed Propranolol for the panicking, and citalopram for the long term, if that matters any.

    I haven't had any Ativan since about 8 AM this morning, and suffered through the day with bouts of severe depressed states, hysterically crying, screaming at the ground and hyperventilation. This also happened to me yesterday, I hadn't taken another dose since the morning time before I decided to go back to the hospital... Are these withdrawal symptoms? Even though I only maybe took 8 mg within a 2 day period? Should I expect to see withdrawal symptoms from such a small amount?

    I appreciate any feed back!

  2. #2
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,077

    Default

    Quote Originally Posted by ginnygravity View Post
    So, I've been to the hospital over the past couple of days with severe panic attacks thinking I was sick with something really serious. They gave me a few doses of Ativan at a single mg a piece which worked great for getting me to sleep and keeping my heart rate at one I felt comfortable with, however I saw my PCP today, and they prescribed me some other drugs to help curb the panic attacks and get my brain chemistry back up to snuff. She prescribed Propranolol for the panicking, and citalopram for the long term, if that matters any.

    I haven't had any Ativan since about 8 AM this morning, and suffered through the day with bouts of severe depressed states, hysterically crying, screaming at the ground and hyperventilation. This also happened to me yesterday, I hadn't taken another dose since the morning time before I decided to go back to the hospital... Are these withdrawal symptoms? Even though I only maybe took 8 mg within a 2 day period? Should I expect to see withdrawal symptoms from such a small amount?

    I appreciate any feed back!
    It is possible! I assure you that 8mg of Ativan in two days is not "such a small amount"! If you are indeed experiencing some withdrawals from the Ativan I am betting that they will pass pretty quickly since you only took it for two days?

    As for the other meds that were prescribed to you today by your PCP, the Propranolol will slow your heart rate down and help with anxiety, panic attacks, etc., the citalopram (Celexa) is an antidepressant. Antidepressants can take up to 6-8 weeks to work, if they do at all? With antidepressants it is a guessing game to find which one works and is the most helpful? Sometimes with antidepressants you can actually feel worse? If you are on the antidepressants for any length of time and decide to stop it is best to wean off slowly to avoid or at least minimize any possible withdrawal symptoms!

    Definitely a good thing that your PCP didn't prescribe you more Ativan or another benzo, they are highly addictive and very difficult to wean off! Best to avoid the benzos!

    Do yourself a favor and research and learn as much as possible about the meds you are being prescribed?

    There's a book that may help you deal with some of issues you are experiencing -
    Nutrient Power: Heal Your Biochemistry and Heal Your Brain by William J. Walsh

    I hope you feel better soon? Best of luck to you... God bless us all!

Similar Threads

  1. Ativan question
    By Bugaboo9 in forum Need to Talk?
    Replies: 1
    Last Post: 08-18-2017, 04:29 PM
  2. Ativan withdrawal question... HELP!
    By theodore1983 in forum Benzodiazepine Withdrawal
    Replies: 12
    Last Post: 05-31-2017, 12:29 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22